Alert archive / New Jersey / Areal Flood Advisories in 2012
Areal Flood Advisory 1, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Jan 12, 2012, 6:45 AM EST for 9 counties in New Jersey; Sussex County, Delaware; Bucks County, Pennsylvania. It was in force for 350 days.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2012, 6:45 AM EST (11:45 UTC)
- Expired
- Dec 26, 2012, 9:14 PM EST
- In force
- 350 days
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Sussex County, DE, Burlington County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Bucks County, PA
The radar
The Dover AFB radar (KDOX), 34 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 11.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
971
WGUS81 KPHI 121145
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
645 AM EST THU JAN 12 2012
NJC005-019-021-023-025-027-035-037-041-PAC017-121545-
/O.NEW.KPHI.FA.Y.0001.120112T1145Z-120112T1545Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX NJ-WARREN NJ-MORRIS NJ-HUNTERDON NJ-SOMERSET NJ-MERCER NJ-
MIDDLESEX NJ-BUCKS PA-MONMOUTH NJ-BURLINGTON NJ-
645 AM EST THU JAN 12 2012
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
SUSSEX COUNTY IN NORTHWEST NEW JERSEY...
EAST CENTRAL WARREN COUNTY IN NORTHWEST NEW JERSEY...
MORRIS COUNTY IN NORTHERN NEW JERSEY...
EASTERN HUNTERDON COUNTY IN NORTHWEST NEW JERSEY...
SOMERSET COUNTY IN NORTHERN NEW JERSEY...
MERCER COUNTY IN CENTRAL NEW JERSEY...
MIDDLESEX COUNTY IN NORTHERN NEW JERSEY...
SOUTHEASTERN BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...
WESTERN MONMOUTH COUNTY IN CENTRAL NEW JERSEY...
NORTH CENTRAL BURLINGTON COUNTY IN SOUTHERN NEW JERSEY...
* UNTIL 1045 AM EST
* AT 640 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG WITH
RAIN GAGES INDICATED THAT UP TO ONE AND ONE-QUARTER INCHES OF RAIN
HAD FALLEN DURING THE OVERNIGHT PERIOD.
ADDITIONAL RAIN WILL MOVE ACROSS THE ADVISED AREA THIS MORNING.
ANOTHER QUARTER TO HALF INCH OF RAIN IS EXPECTED TO FALL.
POOR DRAINAGE OR LOW LYING CAN BE EXPECTED IN SPOTS DURING THE
MORNING COMMUTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4120 7437 4109 7449 4104 7449 4105 7444
4097 7427 4090 7427 4089 7433 4086 7431
4074 7436 4067 7445 4065 7440 4059 7444
4060 7422 4016 7431 4016 7443 4007 7456
4014 7504 4128 7479 4132 7478 4135 7468
$$
KRUZDLO3 follow-up statements
412
WGUS81 KPHI 121530
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1030 AM EST THU JAN 12 2012
NJC005-019-021-023-025-027-035-037-041-PAC017-121537-
/O.CAN.KPHI.FA.Y.0001.000000T0000Z-120112T1545Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX NJ-WARREN NJ-MORRIS NJ-HUNTERDON NJ-SOMERSET NJ-MERCER NJ-
MIDDLESEX NJ-BUCKS PA-MONMOUTH NJ-BURLINGTON NJ-
1030 AM EST THU JAN 12 2012
...THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR
NORTH CENTRAL BURLINGTON...WESTERN MONMOUTH...SOUTHEASTERN BUCKS...
MIDDLESEX...MERCER...SOMERSET...EASTERN HUNTERDON...MORRIS...EAST
CENTRAL WARREN AND SUSSEX COUNTIES...
THE WIDESPREAD MODERATE TO HEAVY RAIN HAS ENDED. WATER IS RECEDING.
THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED.
LAT...LON 4120 7437 4109 7449 4104 7449 4105 7444
4097 7427 4090 7427 4089 7433 4086 7431
4074 7436 4067 7445 4065 7440 4059 7444
4060 7422 4016 7431 4016 7443 4007 7456
4014 7504 4128 7479 4132 7478 4135 7468
$$
KRUZDLO957
WGUS81 KPHI 262337
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
637 PM EST WED DEC 26 2012
DEC005-270230-
/O.NEW.KPHI.FA.Y.0001.121226T2337Z-121227T0230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX DE-
637 PM EST WED DEC 26 2012
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
SOUTHEASTERN SUSSEX COUNTY IN SOUTHERN DELAWARE...
* UNTIL 930 PM EST
* AT 634 PM EST WEATHER SERVICE DOPPLER RADAR IN GREENWOOD DELAWARE
INDICATED A LINE OF HEAVY SHOWERS MOVING THROUGH EXTREME EASTERN
SUSSEX COUNTY. THE LINE, NOW MOVING OFFSHORE, LOOKS TO HAVE PRODUCED
OVER 1.5 INCHES OF RAIN OVER THE PAST HOUR WITHIN THE ADVISED AREA.
AN ADDITIONAL LIGHT ACCUMULATION UPWARDS OF A TENTH OF AN INCH IS
EXPECTED THROUGH 7 PM.
LAT...LON 3879 7516 3879 7511 3881 7510 3881 7509
3878 7507 3867 7506 3867 7505 3845 7504
3844 7505 3844 7524
$$
HEAVENER661
WGUS81 KPHI 270214
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
914 PM EST WED DEC 26 2012
DEC005-270224-
/O.CAN.KPHI.FA.Y.0001.000000T0000Z-121227T0230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX DE-
914 PM EST WED DEC 26 2012
...THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR
SOUTHEASTERN SUSSEX COUNTY...
LAT...LON 3879 7516 3879 7511 3881 7510 3881 7509
3878 7507 3867 7506 3867 7505 3845 7504
3844 7505 3844 7524
$$
HEAVENERWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Jan 12, 6:04 AM EST, 41 minutes earlier.
Area forecast discussion, Jan 12, 6:04 AM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
604 AM EST THU JAN 12 2012
.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL BE SHIFTING TO OUR NORTHEAST TODAY,
WITH A SECONDARY STORM OVER THE GREAT LAKES. THIS SECONDARY LOW
WILL SWEEP A POTENT COLD FRONT ACROSS OUR AREA LATE TONIGHT AND
EARLY FRIDAY MORNING. AS HIGH PRESSURE MOVES ACROSS THE SOUTHERN
STATES, ANOTHER COLD FRONT WILL TEND TO SLIDE ACROSS OUR AREA
SATURDAY NIGHT INTO SUNDAY. HIGH PRESSURE THEN SETTLES ACROSS OUR
REGION LATER SUNDAY INTO MONDAY, BEFORE SHIFTING TO THE EAST. A
WARM FRONT MAY LIFT JUST TO OUR NORTHWEST LATER MONDAY, BEFORE
ANOTHER COLD FRONT ARRIVES FROM THE WEST TUESDAY. THIS COLD FRONT
SHOULD BE WELL OFF THE COAST WEDNESDAY WITH HIGH PRESSURE ARRIVING
IN ITS WAKE.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE MID LEVEL LOW THAT WAS LOCATED OVER MARYLAND EARLY THIS
MORNING WILL LIFT NORTHEASTWARD OVER EASTERN PENNSYLVANIA THIS
MORNING BEFORE REACHING NORTHERN NEW ENGLAND LATE THIS AFTERNOON.
THE SURFACE LOW WILL REMAIN A BIT TO THE EAST OF THE MID LEVEL
FEATURE THROUGH THE DAY.
THE SURFACE LOW WILL PULL A FRONTAL BOUNDARY THROUGH OUR REGION
FROM SOUTH TO NORTH DURING THE COURSE OF THE MORNING. ONCE THE
FRONT PASSES, THE CHANCE FOR RAIN WILL DIMINISH QUICKLY WITH SOME
BREAKS IN THE CLOUD COVER EVENTUALLY DEVELOPING.
WITH THE MAIN MOISTURE FEED OFF THE OCEAN LIFTING INTO NEW YORK
AND NEW ENGLAND SHORTLY AFTER DAYBREAK, THE POTENTIAL FOR HEAVY
RAIN WILL COME TO AN END IN OUR REGION. ALSO, WE WILL CONTINUE TO
MENTION A SLIGHT CHANCE OF THUNDERSTORMS, MAINLY OVER THE COASTAL
PLAIN, UNTIL AROUND DAYBREAK.
A MILD AIR MASS WILL FOLLOW THE FRONTAL PASSAGE FOR TODAY. WITH A
SOUTHWEST WIND, AFTERNOON TEMPERATURES ARE FORECAST TO RISE WELL
INTO THE 50S IN OUR CENTRAL COUNTIES AND INTO THE LOWER 60S IN THE
SOUTH. IN OUR NORTHERN COUNTIES, AFTERNOON TEMPERATURES SHOULD BE
MAINLY IN THE UPPER 40S AND LOWER 50S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
MILD TEMPERATURES SHOULD CONTINUE INTO THE EVENING AND MUCH OF
THE OVERNIGHT PERIOD. HOWEVER, A STRONG COLD FRONT FROM THE WEST
IS FORECAST TO MOVE ACROSS OUR REGION IN THE 300 AM TO 600 AM TIME
FRAME.
LITTLE OR NO PRECIPITATION IS EXPECTED BEFORE MIDNIGHT. HOWEVER,
RAIN SHOWERS ARE FORECAST TO AFFECT EASTERN PENNSYLVANIA,
NORTHEASTERN MARYLAND, DELAWARE AND NEW JERSEY AHEAD OF THE FRONT
AS WELL AS IN THE VICINITY OF THE BOUNDARY. THE EXPECTED
TEMPERATURE PROFILES SUGGEST MAINLY RAIN SHOWERS UNTIL THE FRONT
PASSES. AFTERWARD, THE RAIN MAY MIX WITH OR CHANGE TO SNOW IN
PARTS OF EASTERN PENNSYLVANIA AND NORTHERN AND CENTRAL NEW JERSEY
WITH THE INITIAL SURGE OF COLD AIR. ANY SNOWFALL WILL BE
RELATIVELY BRIEF, WITH LITTLE OR NO ACCUMULATION ANTICIPATED.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THIS TIME FRAME LOOKS TO START OUT ACTIVE AS A SHARP COLD FRONT
SWEEPS ACROSS THE AREA EARLY FRIDAY. THIS MAY RESULT IN AREAS OF
RAIN SHOWERS MIXING WITH AND CHANGING TO SNOW SHOWERS BEFORE
TAPERING OFF EARLY. THIS SHOULD BE QUICKLY TRANSLATING TO OUR EAST
FRIDAY MORNING, THEREFORE WILL REFLECT THIS WITH THE POPS. AN
UPPER-LEVEL TROUGH THEN BECOMES ESTABLISHED ACROSS THE EAST FRIDAY
WITH IT POTENTIALLY BECOMING REINFORCED SOME SATURDAY INTO SUNDAY.
AS TROUGHING SETTLES INTO THE PACIFIC NORTHWEST, RIDGING SPREADS
EASTWARD AND DISLODGES THE EAST COAST TROUGH. THE PATTERN
CONTINUES TO NOT BE CONDUCIVE IN MAINTAINING A PROLONGED COLD
SHOT. HIGH PRESSURE AT THE SURFACE SETTLES ACROSS THE AREA FOR THE
WEEKEND AFTER A SECONDARY COLD FRONT SLIPS THROUGH SATURDAY NIGHT
INTO SUNDAY. THIS HIGH THEN SHIFTS TO THE EAST MONDAY INTO
TUESDAY. A SOUTHWESTERLY FLOW TAKES OVER EARLY NEXT WEEK WITH A
POSSIBLE WARM FRONT LIFTING NORTHWEST OF OUR AREA LATE MONDAY. AN
ELONGATED AREA OF LOW PRESSURE AND SURFACE COLD FRONT THEN ARRIVES
ON TUESDAY, BEFORE SHIFTING TO OUR EAST BY WEDNESDAY MORNING.
FOR FRIDAY, A POTENTIALLY DYNAMIC SHORT BURST OF RAIN TO SNOW FOR
PARTS OF THE AREA PRIOR TO 14Z. THIS WILL BE COURTESY OF RAPIDLY
FALLING HEIGHTS FROM THE WEST AND A RIBBON OF ENHANCED LOWER LEVEL
FRONTOGENETIC FORCING WITH A SHARP COLD FRONT. THE ARRIVAL OF THE
CAA AND DEEPENING MOMENTUM TRANSFER MAY RESULT IN A BURST OF WIND
ALONG AND BEHIND THE COLD FRONTAL PASSAGE EARLY FRIDAY MORNING. AS
THE FRONT SHIFTS TO THE EAST, STRENGTHENING CAA IN CONJUNCTION
WITH STEEPENING LOW-LEVEL LAPSE RATES WILL LEAD TO GOOD VERTICAL
MIXING UP INTO THE STRONGER WIND FIELD ABOVE THE SURFACE. THIS
WILL RESULT IN A WINDY/BLUSTERY DAY WITH WIND GUSTS TO ABOUT 40
MPH /925 MB TO 850 MB WINDS ARE FORECAST TO BE 40-50 KNOTS/. WE
MAY EVEN NEAR WIND ADVISORY CRITERIA FOR A TIME, ESPECIALLY IF
ENOUGH MIXING BECOMES REALIZED AND SOME BOUNDARY LAYER WARMTH
LINGERS A BIT PRIOR TO AN EVEN STRONGER CAA PUSH IN THE AFTERNOON.
WE WILL CONTINUE TO HIGHLIGHT THE WINDS IN THE HAZARDOUS WEATHER
OUTLOOK. TEMPERATURES FRIDAY MAY TEND TO HOLD STEADY FOR A TIME
EARLY, THEN FALL SOME DURING THE COURSE OF THE DAY DUE TO THE
STRENGTHENING AND DEEPENING CAA. WE GENERALLY BLENDED THE MOS FOR
HIGHS GIVEN THE DIFFERENCE BETWEEN THE GFS AND NAM. THE COLDER AIR
MAY END UP COMING IN FAIRLY QUICKLY, THUS A BLEND FOR NOW. WE
LEANED MORE TOWARD THE QUICKER ARRIVAL OF THE DRIER AIR /I.E NAM/
AS DEEPENING VERTICAL MIXING MAY TEND TO LOWER THE SURFACE DEW
POINTS FASTER.
FOR SATURDAY AND SUNDAY, A BIT BLUSTERY TO START SATURDAY HOWEVER
THE WINDS SHOULD BE SUBSIDING AS HIGH PRESSURE GRADUALLY SETTLES
INTO THE AREA. THE NORTHWEST FLOW MAY RESULT IN SOME FLURRIES OR
SNOW SHOWERS MAINLY ACROSS THE POCONOS INTO NORTHWESTERN NEW
JERSEY. A SECONDARY COLD FRONT LOOKS TO SLIDE ACROSS THE AREA
SATURDAY NIGHT INTO SUNDAY AS A SHORT WAVE TRAVELS ALONG THE TAIL
END OF THIS SURFACE FRONT. THIS SHORT WAVE MAINTAINS THE TROUGH
SUNDAY BUT IT DOES NOT APPEAR TO HAVE MUCH IN THE WAY OF ANY
IMPACT. THE HIGHS WERE ADJUSTED DOWN SOME, ESPECIALLY SUNDAY, AS
THE CORE OF THE COLD AIR MASS SETTLES IN.
FOR MONDAY AND TUESDAY, A SOUTHWESTERLY FLOW DEVELOPS AS THE
TROUGH SHIFTS TO THE EAST AND RIDGING MOVES ACROSS THE AREA WITH A
WARM FRONT LIFTING GENERALLY JUST TO OUR NORTHWEST. THIS WILL
RESULT IN WAA STRENGTHENING ACROSS THE REGION MONDAY. THIS WILL
TEND TO LEAD TO THE AIR MASS MODIFYING, BEFORE THE NEXT COLD FRONT
APPROACHES ON TUESDAY WITH SOME COOLING TAKING PLACE. DEPENDING ON
THE TIMING OF THIS FRONT, SOME SHOWERS MAY ARRIVE DURING THE DAY
TUESDAY ACROSS PARTS OF THE AREA. WE MAINTAINED SOME SLIGHT CHC TO
LOW CHC POPS TUESDAY TO ACCOUNT FOR THE ARRIVAL OF THIS COLD
FRONT. GIVEN THE WAA AHEAD OF THIS BOUNDARY, THE MAJORITY OF THE
PRECIPITATION SHOULD BE IN THE FORM OF RAIN.
FOR WEDNESDAY, THE COLD FRONT SHOULD BE EAST OF OUR AREA TO START
THE DAY WITH A COLDER AIR MASS SETTLING IN. GIVEN THE CAA AND A
TIGHTENED PRESSURE GRADIENT FOR A TIME, IT MAY BE ON THE BRISK
SIDE BEFORE HIGH PRESSURE EDGES CLOSER AND REDUCES THE PRESSURE
GRADIENT. THE NORTHWESTERLY FLOW MAY ALLOW FOR AT LEAST SOME
FLURRIES TO OCCUR IN THE NORTHWEST ZONES.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
AT 1100Z, IFR OR LOW-END MVFR CEILINGS WERE BEING REPORTED OUR
TAF SITES. RAIN WAS FALLING IN OUR REGION. ISOLATED LIGHTNING
STRIKES WERE INDICATED. HOWEVER, THE STRIKES ARE FAR AND FEW
BETWEEN, SO THEIR MENTION HAS NOT BEEN CARRIED IN THE TAFS.
LOW PRESSURE AND A FRONTAL BOUNDARY WILL LIFT FROM SOUTH TO NORTH
THROUGH OUR REGION THIS MORNING. THE FRONTAL PASSAGE WILL BRING AN
END TO THE RAIN ALONG WITH A WIND DIRECTION SHIFT TO THE
SOUTHWEST. WIND SPEEDS ARE FORECAST TO SETTLE AROUND 8 TO 10
KNOTS. CEILING HEIGHTS ARE FORECAST TO INCREASE GRADUALLY THROUGH
THE MID TO LATE MORNING, RISING INTO THE VFR RANGE FOR THIS
AFTERNOON.
MAINLY VFR CONDITIONS ARE ANTICIPATED FOR THIS AFTERNOON AND THIS
EVENING BEFORE A STRONG COLD FRONT FROM THE WEST ARRIVES LATE
TONIGHT. THE FRONT WILL LIKELY BE ACCOMPANIED BY SHOWERS AND A
GUSTY WIND.
OUTLOOK...
FRIDAY AND SATURDAY, A SHARP COLD FRONT QUICKLY SWEEPS EAST OF
THE AREA EARLY FRIDAY MORNING. SOME RAIN AND OR SNOW SHOWERS
SHOULD ACCOMPANY THIS WITH LOCALLY SUB-VFR CEILINGS AND
VISIBILITIES FOR A BRIEF TIME. THE WINDS WILL SHIFT TO WESTERLY
AND INCREASE THROUGH FRIDAY WITH GUSTS TO AROUND 35 KNOTS. THE
WINDS WILL DIMINISH SOME FRIDAY NIGHT AND SATURDAY WITH A SHIFT
MORE FROM THE NORTHWEST. A SECONDARY COLD FRONT MOVES IN SATURDAY
NIGHT HOWEVER THIS LOOKS DRY WITH PERHAPS JUST SOME CLOUDS.
SUNDAY AND MONDAY, A SECONDARY COLD FRONT SETTLES TO THE EAST
SUNDAY MORNING, OTHERWISE VFR AS HIGH PRESSURE SETTLES INTO THE
AREA ALLOWING THE WINDS TO SETTLE.
&&
.MARINE...
WITH THE LOW LEVEL SOUTHEASTERLY JET EXPECTED TO LIFT TO OUR
NORTH EARLY THIS MORNING, WE HAVE DECIDED TO LOWER THE GALE
WARNING ON OUR NORTHERN COASTAL WATERS TO A SMALL CRAFT ADVISORY.
WITH THE WARM AIR BUILDING OVER THE COOL WATER, GALE FORCE WIND
GUSTS WERE NOT ABLE TO MIX TO THE WATER'S SURFACE.
THE SMALL CRAFT ADVISORY WILL BE EXTENDED ON OUR OCEAN WATERS
THROUGH 600 AM FRIDAY, MAINLY FOR WAVE HEIGHTS IN THE 5 TO 6 FOOT
RANGE. HOWEVER, GUSTS TO 25 KNOTS REMAIN POSSIBLE THERE.
MEANWHILE, THE POTENTIAL FOR 25 KNOT GUSTS ON DELAWARE BAY WILL
CONTINUE TO DIMINISH. AS A RESULT, THE SMALL CRAFT ADVISORY HAS
BEEN DISCONTINUED FOR THE BAY.
A SHARP COLD FRONT SWEEPS TO OUR EAST FRIDAY MORNING. WHILE THERE
ARE SOME TIMING DIFFERENCES AMONG THE GUIDANCE REGARDING THE TRUE
COLDER AIR ARRIVING, THE CAA WILL BE STRENGTHENING AND DEEPENING
THROUGH THE DAY FRIDAY. AS THIS OCCURS, THE LOW-LEVEL LAPSE RATES
STEEPEN SUBSTANTIALLY ALLOWING DEEPER MIXING TO OCCUR. THIS COULD
RESULT IN SURFACE GUSTS TO 40 KNOTS, AND THEREFORE THE GALE WATCH
REMAINS IN EFFECT FOR FRIDAY. THE STRONG OFFSHORE WINDS MAY RESULT
IN BLOW-OUT TIDES, THEREFORE A LOW WATER ADVISORY MAY BE NEEDED
FOR FRIDAY. THERE COULD BE SOME GALE FORCE GUSTS LINGERING INTO
FRIDAY NIGHT FOR A TIME, HOWEVER THE WINDS MAY LESSEN ENOUGH
THEREFORE WE DECIDED NOT TO EXTEND THE GALE WATCH ATTM. THE WINDS
WILL THEN LESSEN SOMEWHAT SATURDAY, BUT SHOULD STILL REACH
ADVISORY CRITERIA. THEY WILL THEN LOWER SATURDAY NIGHT AND SUNDAY
AS THE CAA WEAKENS SOME DESPITE A SECONDARY COLD FRONT SLIDING
THROUGH. HIGH PRESSURE WILL THEN BUILD OVER THE AREA LATER SUNDAY
AND MONDAY.
&&
.TIDES/COASTAL FLOODING...
LOW PRESSURE AND A FRONTAL BOUNDARY WILL LIFT FROM SOUTH TO NORTH
THROUGH OUR REGION THIS MORNING. THE FRONTAL PASSAGE WILL CAUSE
THE ONSHORE WIND TO SHIFT TO THE SOUTHWEST. THE WIND SHIFT WILL
LIKELY OCCUR IN TIME TO PREVENT ANY MINOR TIDAL FLOODING FROM
DEVELOPING ALONG THE DELAWARE COAST AND MUCH OF THE NEW JERSEY
COAST. HOWEVER, THE ONSHORE FLOW MAY PERSIST JUST LONG ENOUGH TO
PRODUCE SOME MINOR TIDAL FLOODING IN MONMOUTH COUNTY AND MIDDLESEX
COUNTY. AFTER FURTHER CONSIDERATION, A COASTAL FLOOD ADVISORY HAS
BEEN ISSUED FOR THAT AREA FOR THIS MORNING.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...COASTAL FLOOD ADVISORY UNTIL NOON EST TODAY FOR NJZ012>014.
DE...NONE.
MD...NONE.
MARINE...GALE WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR
ANZ430-431-450>455.
SMALL CRAFT ADVISORY UNTIL 6 AM EST FRIDAY FOR ANZ450>455.
&&
SYNOPSIS...GORSE
NEAR TERM...IOVINO
SHORT TERM...IOVINO
LONG TERM...GORSE
AVIATION...GORSE/IOVINO
MARINE...GORSE/IOVINO
TIDES/COASTAL FLOODING...IOVINOHazardous weather outlook, Jan 12, 5:58 AM EST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 558 AM EST THU JAN 12 2012 NJZ001-007-008-PAZ054-055-060>062-131100- SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 558 AM EST THU JAN 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. RAIN SHOWERS TONIGHT INTO FRIDAY MORNING SHOULD MIX WITH AND CHANGE TO SNOW BEFORE ENDING. THIS MAY COMBINE WITH FALLING TEMPERATURES TO PRODUCE LOCALLY SLIPPERY CONDITIONS VERY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WESTERLY WINDS FRIDAY SHOULD GUST TO AROUND 40 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-015>027-PAZ067>071- 131100- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- 558 AM EST THU JAN 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WESTERLY WINDS FRIDAY SHOULD GUST TO AROUND 40 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ012>014-131100- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH- 558 AM EST THU JAN 12 2012 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND NORTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. POCKETS OF MINOR TIDAL FLOODING IS POSSIBLE WITH THIS MORNINGS HIGH TIDE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WESTERLY WINDS FRIDAY SHOULD GUST TO AROUND 40 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-131100- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 558 AM EST THU JAN 12 2012 ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. A STRONG OFFSHORE WIND FRIDAY MAY RESULT IN BLOWOUT TIDES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-131100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 558 AM EST THU JAN 12 2012 ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. A STRONG OFFSHORE WIND FRIDAY MAY RESULT IN BLOWOUT TIDES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 5:52 AM EST | Coastal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Middlesex, Monmouth, Ocean | 6 hr |
| Jan 12, 11:57 AM EST | Areal Flood Warning | PHI | Somerset | 4 hr |
| Jan 12, 1:19 PM EST | Coastal Flood Warning | PHI | Burlington, Camden, Gloucester, Mercer, Salem | 73 min |
| Jan 12, 3:56 PM EST | Gale Warning | PHI | 30 hr | |
| Jan 12, 5:57 AM EST | River Flood Warning | PHI | New Castle | 7 hr |
| Jan 12, 6:49 AM EST | Areal Flood Advisory | PHI | Carbon, Lehigh, Monroe, Northampton | 4 hr |
Nearby
Areal Flood Advisories in New Jersey, 2012Areal Flood Advisories in Delaware, 2012Areal Flood Advisories in Pennsylvania, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.